Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TERRIFIED BY SLOW RESULTS
Dec 2, 2006

Hello. Early last summer, I was diagnosed positive, with the double whammy that my t-cell count was only 109. I was immediately started on Sustiva and Truvada. At my 30 day test, my viral load had become undetectable, but my t-cells only rose to 142. I just got the results of my 4 month tests today -- my viral load is still undetectable, but my tcells have only risen further to 150. I understand that tcells are affected by stress -- just last week my wonderful companion, my beautiful 12 year old golden retriever, died, and I had my tests the next day. At any rate, it is now World AIDS Day, and with all this publicity on television I am terrified my meds are not working and are failing me? Am I going to be one of the ones for whom the meds don't work? I am very scared and terrified. My doctor did not really give me much information, so I am left wondering what is going on, and how abnormal a response this is given where I started (at 109). Any information you could give me would be so appreciated. Thank You.

Response from Dr. Young

Hi and thanks for your World AIDS day post.

There's no need to be terrified. The meds that you are taking are working just fine. Your viral load very quickly reached undetectable levels-- a very strong indicator of the potency of your drug regimen against your virus.

I'd be very happy with a 35-40% increase in your total CD4 cell count in just 4 months. There may be an expectation that you'll see a 40 cell rise each and every time you get labs, but that's simply not the case. If it will help, take a look at your CD4 percentages, my guess is that you'll see a slow and gradual increase on both sets of labs.

Hope this helps. Write back anytime. BY



Previous
Atripla
Next
Never give up!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement